Fentanyl overdose treatment begins as soon as medical help arrives. Sometimes you may be asked to administer an overdose kit when you call 911 (if you have one), but most times paramedics will intervene and do this as soon as they arrive.
The antidote for opiates, which fentnayl is a part of, is usually NARCAN. It begins to work immediately. Once The Emergency Medical Technicians (EMTs) arrive on site they will also move the patient to a gurney and get them ready for immediate transport to a hospital. If the person who is overdosing isn’t breathing, the EMTs will perform CPR in addition to checking vital signs. The EMTs must act fast.
Failure to ensure the patient’s heart is beating could result in brain damage or death. Even if the patient responds to the overdose kit, they require medical attention in a hospital. Sometimes the dose is too large for a single kit and hospitalization is integral to survival.
Fentanyl Overdose Treatment – Hospitalization and Recovery
Once the patient arrives at the hospital, they will be hooked up to various monitoring devices and medical staff will try to revive them if necessary. Following a successful response, the patient will be put into recovery mode.
This is a major shock to the system, so hospitalization is required in order to ensure the patient has had enough time to recover before they are discharged. Part of the recovery process is understanding what happened. Since fentanyl isn’t usually taken on purpose, it is a surprise to addicts when they are told they had a fentanyl drug overdose.
Fentanyl Overdose in BC at an All Time High – Popular and Lethal Drug Filler Ingredient
What makes fentanyl so easy to overdose on is that it is extremely potent compared to other opiates. It is often mixed into other drugs without the addict knowing and so the addict does their normal dose of the drug they think they are taking.
Even the smallest amount of fentanyl can be lethal. In BC, fentanyl overdose is at an all time high. It is imperative that a suspected overdose is taken seriously and help is called immediately if the addict is showing fentanyl OD symptoms.
If someone you know uses street drugs, ensure they know to never use them alone and that they carry an overdose kit or two. This could save their life or someone else’s.
Contact Us for More Information About Fentanyl Overdose Treatment or to Get Addiction Help Today
Fentanyl overdose treatment is not a solution for drug addiction. The best solution is to enter into a drug and alcohol program. Sometimes an intervention is needed in order to get the addict help. If you are concerned for a friend, colleague, loved one or if you have an addiction problem, please contact us. We understand addiction and all of the pain that comes with it. There is hope and you are not alone. We are a drug and alcohol treatment centre for women and are here to help. Call us at 1-800-801-8354.